Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why do I have so many symptoms and side effects?
Nov 27, 2007

I was diagnosed with AIDS in April 2005. My viral load was 88,000 and my cd count was 24. I had PCP pneumonia. My best guess is that I contracted HIV in 2000. Since my 2-week stay in the hospital in 2005, I have been disabled, with a variety of symptoms and side effects. I have chronic diarrhea and loose stools, I have trouble sleeping more than 4-5 hours per night, I have daily migraine headaches, nausea, periodic double vision, lightheadedness, and very little energy. I have been through every test imaginable, MRI's, etc. I have seen a variety of doctors, and the consensus seems to be that I may not get any better than I am today. My viral load is undetectable, and my cd-4 count is 315. I have been on a variety of hiv med regimes, starting with truvada and sustiva, which gave me rashes and nightmares, followed by truvada and reyataz, which had drug interaction with my acid reflux meds, lexiva and truvada, and my viral load returned, and currently kaletra and truvada which restored my viral load to undetectable. I am 47 years old. I am unable to work, and collect a decent disability check, so finances are of no immediate concern. Do I have any hope of life ever getting back to normal?

Response from Dr. Conway

First, I am quite pleased that you seem to be responding to the therapy and having an undetectable viral load and a good CD4 count...keep up the good work!!!

As for your side effects, I can offer 3 possibilities. First, your immune system was so weak to begin with that you developed some wasting and other direct effects of the HIV that will take some more time to recover as your system ultimately heals. Second, you may yet have a condition that his not been diagnosed, such as in your bowels. You should think about reviewing all the tests that have been done, to see if some of them (or others) need to be done again, or if you need to consider some form of empiric treatment, such as for parasites in the bowels. Third, could it be that you are depressed? I have often been fooled by people with multiple physical symptoms that have quickly improved when antidepressants were used. At this stage, if I were you, I would keep hope and not accept the conclusion that you will always remain sick...



Previous
HIV treatment
Next
aquamid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement